zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Implicit finite difference approximation for time fractional diffusion equations. (English) Zbl 1155.65372
Summary: Time fractional diffusion equations are used when attempting to describe transport processes with long memory where the rate of diffusion is inconsistent with the classical Brownian motion model. In this paper we develop an implicit unconditionally stable numerical method to solve the one-dimensional linear time fractional diffusion equation, formulated with Caputo’s fractional derivative, on a finite slab. Several numerical examples of interest are also included.

MSC:
65M06Finite difference methods (IVP of PDE)
References:
[1]Mainardi, F.: Fractals and fractional calculus continuum mechanics, (1997) · Zbl 0917.73004
[2]Diethelm, K.; Freed, A. D.: On the solution of nonlinear fractional order differential equations used in the modelling of viscoplasticity, , 217-224 (1999)
[3]Liu, F.; Anh, V.; Turner, I.: Numerical solution of the space fractional Fokker–Planck equation, Jcam 166, 209-219 (2004) · Zbl 1036.82019 · doi:10.1016/j.cam.2003.09.028
[4]Meerschaert, M. M.; Tadjeran, C.: Finite difference approximations for fractional advection-dispersion flow equations, Jcam 172, 65-77 (2004) · Zbl 1126.76346 · doi:10.1016/j.cam.2004.01.033
[5]Chavez, A.: Fractional diffusion equation to describe Lévy flights, Phys. lett. A 239, 13-16 (1998) · Zbl 1026.82524 · doi:10.1016/S0375-9601(97)00947-X
[6]Agrawal, O. P.: Solution for a fractional diffusion-wave equation defined in a bounded domain, Nonlinear dynamics 29, 145-155 (2002) · Zbl 1009.65085 · doi:10.1023/A:1016539022492
[7]Liu, F.; Zhuang, P.; Anh, V.; Turner, I.: A fractional-order implicit difference approximation for the space-time fractional diffusion equation, Anziam j. 47, C48-C68 (2006)
[8]Shen, S.; Liu, F.: Error analysis of an explicit finite difference approximation for the space fractional diffusion equation with insulated ends, Anziam j. 46 (E), C871-C887 (2005) · Zbl 1078.65563 · doi:http://anziamj.austms.org.au/V46/CTAC2004/Shen/
[9]Yuste, S. B.; Acedo, L.: An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations, SIAM J. Numer. anal. 42, No. 5, 1862-1874 (2005) · Zbl 1119.65379 · doi:10.1137/030602666
[10]Yuste, S. B.: Weighted average finite difference methods for fractional diffusion equations, J. comp. Phys. 216, 264-274 (2006) · Zbl 1094.65085 · doi:10.1016/j.jcp.2005.12.006
[11]Podlubny, I.: Fractional differential equations, (1999)
[12]Langlands, T. A. M.; Henry, B. I.: The accuracy and stability analysis of an implicit solution method for the fractional diffusion equation, J. comp. Phys. 205, 719-736 (2005) · Zbl 1072.65123 · doi:10.1016/j.jcp.2004.11.025
[13]Samko, S. G.; Kilbas, A. A.; Marichev, O. I.: Fractional integrals and derivatives, (1993) · Zbl 0818.26003
[14]Oldman, K. B.; Spanier, J.: The fractional calculus, (1974)
[15]Richtmyer, R. D.; Morton, K. W.: Difference methods for initial-value problems, (1967) · Zbl 0155.47502